The left greatest common divisor and the left least common multiple of all solutions of the matrix equation BX = A over a commutative elementary divisor domain

  • V. P. Shchedryk Institute of Applied Problems of Mechanics and Mathematics named after Ya. S. Pidstryhach of the National Academy of Sciences of Ukraine


UDC 512.64

The explicit form of the left greatest common divisor and the left least common multiple of all solutions to the solvable matrix equation $BX=A$ over a commutative domain of elementary divisors is given.
It is proved that they are solutions too.


W. J. Vetter, Vector structures and solutions of linear matrix equations, Linear Algebra and Appl., 10, № 2, 181 – 188 (1975), DOI:

J. R. Magnus, H. Neudecker, The elimination matrix: some lemmas and applications, SIAM J. Algebraic and Discrete Methods, 1, № 4, 422 – 449 (1980), DOI:

F. J. Don, On the symmetric solutions of a linear matrix equation, Linear Algebra and Appl., 93, 1 – 7 (1987), DOI:

C. G. Khatri, S. K. Mitra, Hermitian and nonnegative definite solutions of linear matrix equations, J. Appl. Math., 31, № 4, 579 – 585 (1976), DOI:

A. Ran, M. Reurings, A fixed point theorem in partially ordered sets and some applications to matrix equations, Proc.Amer. Math. Soc., 132, № 5, 1435 – 1443 (2004), DOI:

B. Recht, M. Fazel, P. Parrilo, Guaranteed minimum-rank solutions of linear matrix equations via nuclear norm minimization, DOI:

J. R. Magnus, $L$-structured matrices and linear matrix equations, Linear Algebra and Appl., 14, № 1, 67 – 88 (1983), DOI:

I. Kaplansky, Elementary divisor and modules, Trans. Amer. Math. Soc., 66, 464 – 491 (1949), DOI:

V. A. Bovdi, V. P. Shchedryk, Commutative Bezout domains of stable range 1.5, Linear Algebra and Appl., 568, 127 – 134 (2019), DOI:

B. V. Zabavsky, Diagonal reduction of matrices over rings, Math. Stud. Monogr. Ser. (2012).

P. S. Kazimirs`kij, Rozklad matrichnikh mnogochleniv na mnozhniki, Nauk. dumka, Kiyiv (1981).

. V. P. Shchedryk, Faktorizacziya matricz` nad kil`czyami elementarnikh dil`nikiv, L`viv: In-t prikl. probl. mekhaniki i matematiki NAN Ukrayini, L`viv (2017).

V. P. Shchedryk, Factorization of matrices over elementary divisor domain, Algebra and Discrete Math., № 2, 79 – 99 (2009).

How to Cite
Shchedryk, V. P. “The Left Greatest Common Divisor and the Left Least Common Multiple of All Solutions of the Matrix Equation BX = A over a Commutative Elementary Divisor Domain”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 73, no. 2, Feb. 2021, pp. 261 -67, doi:10.37863/umzh.v73i2.6321.
Research articles